Home

Suzanne (Suzanna), Undiagnosed Bio

1 Comment

Hi all,
Looking for some knowledge as I feel like my GP had been really unhelpful over this.

So I went to see him for some infected bites a few weeks ago. It’s really difficult to get an appointment with him so while I was there I figured I would mention my water retention. I’ve suffered with this on and off all my life (I’m 35) but lately it’s been a lot worse. I suspect my contraceptive pill, it’s called Yasmin (Yaz) and I’ve only been taking this particular one for about 18 months.

He sent me for a full blood MOT (vintamns, full blood count, liver function, thyroid, iron, etc etc, there were about 10 altogether).
The results of these came back and all were fine except the Cortisol level. I knew what this was because I’m a dog trainer/behaviourist and in dogs, Cortisol is referred to as the stress hormone. GP said a normal morning level was between about 166-507….mine came back as 1023!

He ordered a repeat Cortisol blood test and a 24 hour urine test. I’m still waiting on the results of the urine test but the second bloods came back yesterday at a level of 798. Obviously still very high, although lower than the first time. He says it’s likely I have Cushings. Cue massive panic as Cushings is very common in dogd and I have cared for a lot with it and it really isn’t very pleasant in dogs 😦

GP says it’s caused by a tumour and I will have to have medication and/or an MRI scan and possibly brain surgery. I seriously do not fancy this when my only complaint is water retention!!

I do have quite a busy life, I work as a dog trainer and also run around after a five year old. I’m a naturally stressy person too, and worry excessively about things that don’t really need to be worried about.

My GP, when asked whether this could be caused by my pill, said no. But the other symptoms I get with this pill are occasional heart palpitations, mood swings, a feeling of buzzing sometimes, like adrenaline is coursing through me (I’ve always thought it was the estrogen?!) and increased appetite for sweet things and wanting to eat junk all the time.

My Herbalist is almost certain this pill is causing my hormone problems and is responsible for the high Cortisol levels. So I’ve decided to stop taking it for a couple of months and ask for a repeat test and see if it has made any difference. My Herbalist has also recommended Hemaplex and something called Ashwanganda.

My GP’s current plan of action is ‘wait for the 24 hour urine test results and then refer to one hormone specialist or another’.
Does anyone have a similar experience that could help me? Many thanks in advance 🙂

HOME | Sitemap | Adrenal Crisis! | Abbreviations | Glossary | Forums | Donate | Bios | Add Your Bio | Add Your Doctor | MemberMap | CushieWiki

Melissa, Undiagnosed Bio

3 Comments

undiagnosed3

 

Im currently 24. In 2008 I was diagnosed with PCOS because of my very absent periods, an ovary full of cysts and acne. At that moment the gyno only gave me contraceptive pills.

In 2013 another gyno started giving me also metformin 2x500mg. Also because all these years my cholesterol and triglicerides were always high even though I have been vegan and vegetarian for over 7 years.

In 2010 I fractured one ankle and in 2014 I fractured the other ankle and Ive had multiple surgeries to try to fix that. Ive had continuous weight gain all these years even though I watch my diet and I exercise all the time.

I recently asked my GP to test for cortisol, also because now I’ve been almost a year without any libido. It turned out that my AM cortisol was high, and she repeated it a month later and it came out even higher. Now she referred me to an endocrinologist.

I have the appointment with the endocrinologist in three weeks. Im very nervous about this appointment, and I really just want to figure out what is wrong with my body. Wish me luck 🙂

HOME | Sitemap | Adrenal Crisis! | Abbreviations | Glossary | Forums | Donate | Bios | Add Your Bio

%d bloggers like this: